Err

Hasn’t this been known about Acit­a­minophen for several decades?

Embed­ded Link

Study: Painkiller Could Be Liver Killer
Over-the-coun­ter painkillers seem harm­less enough, but like any drug, they can cause plenty of pain of their own if overused. Accord­ing to a study, popping too much aceta­minophen over an extended period of time could cause liver fail­ure and possi­bly lead to death.

USA Today relays the results of a study, published in the British Jour­nal of Clin­i­cal Phar­ma­col­ogy, that says repeated overuse of aceta­minophen — branded as Tylenol — can trig­ger an over­dose.

The study says that patients who che… 

Google+: View post on Google+

Post imported by Google+Blog. Created By Daniel Tread­well.

Comments

  • What was known for sure was that a massive single over­dose can cause liver damage.
    This study indi­cates that chronic low level use can do the same, though, not in the same dramatic fash­ion as 8 to 10gms in one shot

  • I thought it was true of most OTC pain meds. I make sure that I always have food in my stom­ach before taking any of them. I know Naprox­sin is pretty bad for the liver thing, too.

  • It was estab­lished some time back, that, long term use of ibupro­fen, diclofe­nac etc(NSAIDs)even at recom­mended dosage causes renal damage.
    Aceta­minophen was gener­ally consid­ered harm­less for long term use at prescribed dosages.
    Looks like that has to be recon­sid­ered.

  • I have gotten the impres­sion that this is better-known in the UK than in the US. I never heard anything about it – other than the dangers of acute over­dose – before moving. 

    And with the more recent stud­ies involv­ing NSAIDs, I’m extra-glad that my stom­ach would not toler­ate taking high daily doses as repeat­edly prescribed for pain from what has turned out to be a D defi­ciency with osteo­ma­la­cia. 🙁 Hope­fully, they will develop better options for people with very little choice but to continue taking them regu­larly.

Comments are closed.

Respond